Alert archive / Tennessee / Frost Advisories in 2018
Frost Advisory 2, NWS Morristown, TN
NWS Morristown, TN issued this frost advisory at Apr 19, 2018, 3:05 AM EDT for 20 counties in Tennessee. It took effect at Apr 20, 2018, 1:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2018, 3:05 AM EDT (07:05 UTC)
- In effect from
- Apr 20, 2018, 1:00 AM EDT
- Expired
- Apr 20, 2018, 9:00 AM EDT
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
Counties Anderson County, TN, Bledsoe County, TN, Blount County, TN, Campbell County, TN, Claiborne County, TN, Cocke County, TN, Grainger County, TN, Hamblen County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, McMinn County, TN, Meigs County, TN, Monroe County, TN, Morgan County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sevier County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 69 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.1 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1203 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 155 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
831 WWUS74 KMRX 190705 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 305 AM EDT Thu Apr 19 2018 ...Freezing or near freezing temperatures possible late Thursday night and Friday morning across southwest Virginia, east Tennessee, and southwest North Carolina... .A ridge of high pressure will build into the southern Appalachians Thursday night allowing sky to clear with calm winds. Temperatures are expected to drop into the upper 20s and lower 30s across across southwest Virginia, northeast Tennessee, far east Tennessee Mountains, and southwest North Carolina by early Friday morning...with temperatures in the low to mid 30s across the central and northern Cumberland Plateau and Tennessee Valley. TNZ012>014-035>040-067>071-073-082>086-191500- /O.NEW.KMRX.FR.Y.0002.180420T0500Z-180420T1300Z/ Scott TN-Campbell-Claiborne-Morgan-Anderson-Union-Grainger- Hamblen-Northwest Cocke-Roane-Loudon-Knox-Jefferson-NW Blount- North Sevier-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Including the cities of Oneida, La Follette, Tazewell, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Pikeville, Dayton, Decatur, Athens, and Madisonville 305 AM EDT Thu Apr 19 2018 /205 AM CDT Thu Apr 19 2018/ ...FROST ADVISORY IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 9 AM EDT /8 AM CDT/ FRIDAY... The National Weather Service in Morristown has issued a Frost Advisory, which is in effect from 1 AM EDT /midnight CDT/ to 9 AM EDT /8 AM CDT/ Friday. * EVENT...Temperatures in the low to mid 30s for at least two to four hours * TIMING...Late Thursday night through Friday morning. * IMPACTS...Frost conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be damaged or killed if left unprotected. && $$ NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006- 008-191500- /O.CON.KMRX.FZ.A.0004.180420T0500Z-180420T1300Z/ Cherokee-Clay-Hancock-Hawkins-Sullivan-Johnson- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington TN-Unicoi-Northwest Carter-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- East Polk-Lee-Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Sneedville, Rogersville, Kingsport, Bristol, Mountain City, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 305 AM EDT Thu Apr 19 2018 ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... * EVENT...Temperatures dropping into the upper 20s to lower 30s. Temperatures at or below freezing are expected for 1 to 4 hours. * TIMING...Late Thursday night and Friday morning. * IMPACTS...Freezing conditions may significantly damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Watch means sub-freezing temperatures are possible. These conditions could kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$
3 follow-up statements
979 WWUS74 KMRX 190759 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 359 AM EDT Thu Apr 19 2018 ...Freezing or near freezing temperatures possible late Thursday night and Friday morning across southwest Virginia, east Tennessee, and southwest North Carolina... .A ridge of high pressure will build into the southern Appalachians Thursday night allowing sky to clear with calm winds. Temperatures are expected to drop into the upper 20s and lower 30s across across southwest Virginia, northeast Tennessee, far east Tennessee Mountains, and southwest North Carolina by early Friday morning...with temperatures in the low to mid 30s across the central and northern Cumberland Plateau and Tennessee Valley. NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006- 008-191600- /O.UPG.KMRX.FZ.A.0004.180420T0500Z-180420T1300Z/ /O.NEW.KMRX.FZ.W.0007.180420T0500Z-180420T1300Z/ Cherokee-Clay-Hancock-Hawkins-Sullivan-Johnson- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington TN-Unicoi-Northwest Carter-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- East Polk-Lee-Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Sneedville, Rogersville, Kingsport, Bristol, Mountain City, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 359 AM EDT Thu Apr 19 2018 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... The National Weather Service in Morristown has issued a Freeze Warning, which is in effect from 1 AM to 9 AM EDT Friday. The Freeze Watch is no longer in effect. * EVENT...Temperatures dropping into the upper 20s to lower 30s. Temperatures at or below freezing are expected for 1 to 4 hours. * TIMING...Late Thursday night and Friday morning. * IMPACTS...Freezing conditions may significantly damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$ TNZ012>014-035>040-067>071-073-082>086-191600- /O.CON.KMRX.FR.Y.0002.180420T0500Z-180420T1300Z/ Scott TN-Campbell-Claiborne-Morgan-Anderson-Union-Grainger- Hamblen-Northwest Cocke-Roane-Loudon-Knox-Jefferson-NW Blount- North Sevier-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Including the cities of Oneida, La Follette, Tazewell, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Pikeville, Dayton, Decatur, Athens, and Madisonville 359 AM EDT Thu Apr 19 2018 /259 AM CDT Thu Apr 19 2018/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 9 AM EDT /8 AM CDT/ FRIDAY... * EVENT...Temperatures in the low to mid 30s for at least two to four hours * TIMING...Late Thursday night through Friday morning. * IMPACTS...Frost conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be damaged or killed if left unprotected. && $$
685 WWUS74 KMRX 191845 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 245 PM EDT Thu Apr 19 2018 ...Freezing or near freezing temperatures possible late tonight and Friday morning across southwest Virginia, east Tennessee, and southwest North Carolina... .Temperatures are expected to drop into the upper 20s and lower 30s across across southwest Virginia, northeast Tennessee, far east Tennessee Mountains, and southwest North Carolina by early Friday morning...with temperatures in the low to mid 30s across the central and northern Cumberland Plateau and Tennessee Valley. NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006- 008-200900- /O.CON.KMRX.FZ.W.0007.180420T0500Z-180420T1300Z/ Cherokee-Clay-Hancock-Hawkins-Sullivan-Johnson- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington TN-Unicoi-Northwest Carter-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- East Polk-Lee-Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Sneedville, Rogersville, Kingsport, Bristol, Mountain City, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 245 PM EDT Thu Apr 19 2018 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM EDT FRIDAY... * EVENT...Temperatures dropping into the upper 20s to lower 30s. Temperatures at or below freezing are expected for 1 to 4 hours. * TIMING...Late tonight and Friday morning. * IMPACTS...Freezing conditions may significantly damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$ TNZ012>014-035>040-067>071-073-082>086-200900- /O.CON.KMRX.FR.Y.0002.180420T0500Z-180420T1300Z/ Scott TN-Campbell-Claiborne-Morgan-Anderson-Union-Grainger- Hamblen-Northwest Cocke-Roane-Loudon-Knox-Jefferson-NW Blount- North Sevier-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Including the cities of Oneida, La Follette, Tazewell, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Pikeville, Dayton, Decatur, Athens, and Madisonville 245 PM EDT Thu Apr 19 2018 /145 PM CDT Thu Apr 19 2018/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM EDT /MIDNIGHT CDT/ TO 9 AM EDT /8 AM CDT/ FRIDAY... * EVENT...Temperatures in the low to mid 30s for at least two to four hours * TIMING...Late tonight through Friday morning. * IMPACTS...Frost conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be damaged or killed if left unprotected. && $$
550 WWUS74 KMRX 200759 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 359 AM EDT Fri Apr 20 2018 ...Freezing or near freezing temperatures possible late tonight and Friday morning across southwest Virginia, east Tennessee, and southwest North Carolina... .Temperatures are expected to drop into the upper 20s and lower 30s across across southwest Virginia, northeast Tennessee, far east Tennessee Mountains, and southwest North Carolina by early Friday morning...with temperatures in the low to mid 30s across the central and northern Cumberland Plateau and Tennessee Valley. NCZ060-061-TNZ015>018-041>047-072-074-087-102-VAZ001-002-005-006- 008-201300- /O.CON.KMRX.FZ.W.0007.000000T0000Z-180420T1300Z/ Cherokee-Clay-Hancock-Hawkins-Sullivan-Johnson- Cocke Smoky Mountains-Northwest Greene-Southeast Greene- Washington TN-Unicoi-Northwest Carter-Southeast Carter- Blount Smoky Mountains-Sevier Smoky Mountains-Southeast Monroe- East Polk-Lee-Wise-Scott-Russell-Washington- Including the cities of Murphy, Hayesville, Sneedville, Rogersville, Kingsport, Bristol, Mountain City, Cosby, Greeneville, Cedar Creek, Johnson City, Erwin, Elizabethton, Roan Mountain, Cades Cove, Gatlinburg, Coker Creek, Ducktown, Jonesville, Wise, Norton, Gate City, Lebanon, and Abingdon 359 AM EDT Fri Apr 20 2018 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * EVENT...Temperatures in the upper 20s to lower 30s. Temperatures at or below freezing are expected for 1 to 4 hours. * TIMING...Through this morning. * IMPACTS...Freezing conditions may significantly damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are occurring or are highly likely. These conditions will kill or significantly damage crops and other sensitive vegetation that are left unprotected. && $$ TNZ012>014-035>040-067>071-073-082>086-201300- /O.CON.KMRX.FR.Y.0002.000000T0000Z-180420T1300Z/ Scott TN-Campbell-Claiborne-Morgan-Anderson-Union-Grainger- Hamblen-Northwest Cocke-Roane-Loudon-Knox-Jefferson-NW Blount- North Sevier-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Including the cities of Oneida, La Follette, Tazewell, Wartburg, Clinton, Oak Ridge, Maynardville, Rutledge, Morristown, Newport, Kingston, Lenoir City, Knoxville, Dandridge, Maryville, Sevierville, Pikeville, Dayton, Decatur, Athens, and Madisonville 359 AM EDT Fri Apr 20 2018 /259 AM CDT Fri Apr 20 2018/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS MORNING... * EVENT...Temperatures in the low to mid 30s for at least two to four hours * TIMING...Through this morning. * IMPACTS...Frost conditions may damage sensitive vegetation. Take steps now to protect tender plants from the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be damaged or killed if left unprotected. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this frost advisory went out at Apr 19, 1:44 AM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 19, 1:44 AM EDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
144 AM EDT Thu Apr 19 2018
.AVIATION...A boundary moving through the area will bring light
scattered showers through the early morning. With the uncertainty
of how much rain will fall at each TAF site...only included VCSH
for now...though KTRI looks to have the best chance for rainfall.
Visibilites and ceilings could be briefly reduced with any rain
that does fall...though left VFR in as prevailing at each site.
Showers should move east of the area by sunrise with dry air
slowly clearing clouds at KCHA and KTYS. KTRI will keep moisture
for BKN skies through the end of the TAF period. Winds will remain
gusty all day with a mid level jet moving through.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...Freeze Watch from late tonight through Friday morning for
Cherokee-Clay.
TN...Freeze Watch from late tonight through Friday morning for Blount
Smoky Mountains-Cocke Smoky Mountains-East Polk-Hancock-
Hawkins-Johnson-Northwest Carter-Northwest Greene-Sevier
Smoky Mountains-Southeast Carter-Southeast Greene-Southeast
Monroe-Sullivan-Unicoi-Washington TN.
VA...Freeze Watch from late tonight through Friday morning for Lee-
Russell-Scott-Washington-Wise.
&&
JWHazardous weather outlook, Apr 18, 2:51 PM EDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 251 PM EDT Wed Apr 18 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-191900- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 251 PM EDT Wed Apr 18 2018 /151 PM CDT Wed Apr 18 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Freezing temperatures will be possible Friday morning across Northeast Tennessee, Southwest Virginia, and the East Tennesse Mountains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:59 AM EDT | Freeze Warning | MRX | Blount, Carter, Cocke, Greene, Hancock, Hawkins and 7 more | 29 hr |
Nearby
Frost Advisories in Tennessee, 2018Every frost advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.